| Catalog Number |
0119L20 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
01/17/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the foley catheter on the day after the operation, had no urine in the bag and when checked, the catheter was no longer falling out.When the catheter was checked, the balloon part was missing.A 2-way catheter was then reinserted.Since there was no pre-test when the catheter was inserted, it was not possible to do it from the beginning.Since the patient had surgery on the bladder and had just been performed, a cystoscope was inserted to confirm the residual presence of the balloon.Per follow up information received via ibc on 21jan2025, the fixed water was 10 ml and there was no traction, cate jelly was used.Checked with the doctor who inserted it, the procedure was carried out as usual and the patient inserted it to the end, inserted 10 cc of fixation water, then withdrew it smoothly and considered it finished because felt it had stopped.There was no discomfort.The reinserted balun was removed on 21:21.Subsequent self-urination was uneventful, and no foreign body ejection has been observed.The patient is in good general condition and will be discharged home.
Additional Manufacturer Narrative
The reported event was confirmed ¿ cause unknown.Visual inspection noted irregular burst with missing pieces and a part of sac body was not returned.A potential root cause for this failure could be user related (example: contact with sharp object)/ exposure to petrolatum based products/ mechanical failure/ operator error.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and states the following: bardia biocath foley catheter single use only warnings 1.Method for use (1)do not inflate the balloon in the urethra.The urethra may be injured.(2)do not pull the catheter hard.The bladder/urethra may be injured.2.Applicable patients (1)patients with delirium who might pull out catheter.When patient tugs at catheter unconsciously, the bladder and urethra may be damaged.Contraindications 1.Method for use: (1)do not reuse.(2)do not resterilize.(3)be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).They may damage the device and may burst balloon.(4)do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.Catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.2.Applicable patients.(1)do not use in patients who are or have been allergic to natural rubber latex shape, configuration and principles.Bardia biocath foley catheter is a balloon catheter.There are different type variations, for example, 2way and 3way products.Some may include a syringe prefilled with sterile water and a water-soluble lubricant as an accessory.Material balloon catheter: natural rubber latex.Sizes of catheters.Available in sizes 12 to 26 every 2fr.1.Balloon catheter.Inflation valve.Irrigation funnel.Drainage funnel.Inflation funnel.Balloon.Cross section of catheter.Drainage lumen.Irrigation lumen.Inflation lumen.Cap.2.Accessories.Syringe prefilled with sterile water.Water-soluble lubricant.Neither of them may be included in some product variations.Intended use & effect efficacy.This device is designed to be placed in the bladder for the purpose of urinary drainage and bladder irrigation.Directions for use.1.Method of use: the device is intended for single use only and is not reusable.(1)cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.(2)lubricate the distal end of the catheter with water-soluble lubricant.(3)insert catheter into the urethral meatus and advance it until the balloon enters the bladder and urine flows out through the catheter.Using a needle-less syringe, infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.(4)pull catheter to seat the balloon at the level of the bladder neck and secure placement.(5)to deflate balloon and remove catheter, insert luer tip(needleless) syringe in the inflation valve to allow the water to drain spontaneously.After balloon deflation, withdraw the catheter while confirming that no resistance is encountered.2.Precautions for use: (1) when resistance is encountered in inserting catheter, stop the procedure and remove the catheter.(2) when deflating balloon, do not aspirate with a syringe.The inflation lumen for balloon deflation may be occluded by negative pressure, and as a result the catheter cannot be removed.(3) when inserting catheter with a stylet, confirm that the stylet has reached the tip of the catheter, and make sure to keep the stylet in place inside the catheter during insertion.(4) no substance except sterile water should be used to inflate the balloon.(5) do not wipe catheter surface with organic solvents such as alcohol.(6) do not aspirate urine through drainage funnel wall.(7) since movement of the body, etc.May twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.(8) when urinary flow cannot be noted, confirm that the catheter is neither occluded nor broken.(9) when irrigating, open the cap of irrigation funnel and attach irrigation line or tube under aseptic technique.After use, close the cap.Precautions 1.Precautions for use (exercise caution when using the device in the following patients) (1)exercise caution when using the device in patients with high urinary calcium levels as encrustation on the balloon surface, catheter occlusion or damage may occur.2.Important precautions (1)when catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, defect, etc.Before inserting a new catheter.(2)when any part of the balloon and/or the catheter is missing, consider removing them using a cystoscope.(3)when it is difficult to remove catheter by deflating the balloon,take appropriate measures according to the section ¿troubleshooting¿.Troubleshooting when it is difficult to remove catheter by deflating the balloon (expressed as ¿removal-difficult case¿ hereinafter), take appropriate measures according to the following procedures.The following two methods are available for removal-difficult cases.A.Non-rupture method (sterile water is withdrawn without bursting the balloon.) b.Balloon-rupture method: with balloon-rupture method, fragments of the ruptured balloon may remain in the bladder.Therefore, try non-rupture method first.A.Non-rupture method.1)attach luer tip syringe to the inflation valve.Inject an additional amount of sterile water into the inflation lumen and pump the plunger.2)if situation wouldnot be improved with 1), sever the inflation funnel of valve.3)if situation wouldnot be improved with 2), sever the catheter shaft while holding it with forceps so that the distal segment may not be drawn into the urethra.4)if situation wouldnot be improved with3), insert a needle into the inflation lumen and pump the plunger.5)if situation wouldnot be improved with 4), insert a fine steel wire through the inflation lumen of catheter.B.Balloon-rupture method.1)inject 100 to 200ml per cc of saline solution warmed to body temperature into the bladder through the drainage lumen, and then inject a large amount of water or 10-15 ml/cc of mineral oil into the balloon through the inflation lumen with a needle to induce rupture.After rupture of the balloon, irrigate the bladder.Mineral oil.2)if situation wouldnot be improved with 1), attempt following procedures.A)under the radioscopic observation, infuse a contrast medium into the bladder, and burst the balloon by suprapubic puncture of the bladder.B)in male patients, burst the balloon by puncture with a needle from the perineal (or suprapubic) region or through the rectum under ultrasonographic guidance.C)in female patients, burst the balloon by insertion of a needle along the urethra.3.Malfunction and adverse events (1) malfunction catheter kinking, damage, rupture difficulty or failure to remove the device occlusion of catheter inner lumens encrustation accidental removal of the device due to leakage of sterile water or balloon rupture device damage due to inappropriate use 6.(2) adverse events urinary-tract infection hemorrhage, hematuria allergy reaction to the device calculus formation edema pain discomfort injury of bladder or urethral urethritis, urinary incontinence retained balloon fragments storage method and expiration date 1.Storage store in a dry, cool place away from heat, moisture, and direct sunlight.2.Expiration date: indicated on the direct package and the outer box.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the foley catheter on the day after the operation, had no urine in the bag and when checked, the catheter was no longer falling out.When the catheter was checked, the balloon part was missing.A 2-way catheter was then reinserted.Since there was no pre-test when the catheter was inserted, it was not possible to do it from the beginning.Since the patient had surgery on the bladder and had just been performed, a cystoscope was inserted to confirm the residual presence of the balloon.Per follow up information received via ibc on 21jan2025, the fixed water was 10 ml and there was no traction, cate jelly was used.Checked with the doctor who inserted it, the procedure was carried out as usual and the patient inserted it to the end, inserted 10 cc of fixation water, then withdrew it smoothly and considered it finished because felt it had stopped.There was no discomfort.The reinserted balloon was removed on 21:21.Subsequent self-urination was uneventful, and no foreign body ejection has been observed.The patient is in good general condition and will be discharged home.
Additional Manufacturer Narrative
The reported event was confirmed- cause unknown.The reported failure was able to be reproduced.Visual inspection noted irregular burst with missing pieces and a part of sac body was not returned.A potential root cause for this failure could be user related (example: contact with sharp object)/ exposure to petrolatum based products/ mechanical failure/ operator error.A potential root cause for this failure mode could be low latex viscosity, short latex dwell time, latex dip speed out too slow causing thin sac.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: warnings 1.Method for use (1) do not inflate the balloon in the urethra.The urethra may be injured.(2) do not pull the catheter hard.The bladder/urethra may be injured 2.Applicable patients with delirium who might pull out catheter [when patient tugs at catheter unconsciously the bladder and urethra may be contraindications 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) this device contains 10 percentage povidone iodine.For patients with past history of allergic hypersensitivity to povidone iodine or iodine, consider using alternative disinfectants.(4) be careful that the catheter is not exposed to ointments, contrast medium or oil based lubricants (including vegetable oi ls such as olive oil, mineral oils such as white petrolatum and animal oils).They may damage the device and may burst balloon.(5) do not hold the device with forceps, etc.Avoid contact with any blades or sharp edged instruments.Catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.2.Applicable patients (1) patients who are or have been allergic to natural rubber latex (2) patients with known allergy to silver coated catheter shape, configuration and principles bard i.C.Silver foley tray b consists of a balloon catheter, urine collecting bag for closed drainage system, syringe prefilled with sterile water, water soluble lubricant, antiseptic solution, tweezers, waterproof sheet, gauze pads, cotton balls, vinyl gloves and statlock foley there are several types of closed drainage bags.The bag and statlock foley included in the tray will depend on the product.Material balloon catheter: natural rubber latex; silver coating intended use & effect efficacy the device is a tray kit product that is used for the purpose of urinary drainage and measurement of core body temperature.It combines a balloon catheter with temperature sensing designed to be placed in the bladder, and a urinary drainage bag.Directions for use 1.Method of use the device is intended for single use only and is not reusable.2.Precautions for use 1) to secure a sterile field for the procedure, spread a clean wrapping paper.2) place waterproof sheet beneath patients buttocks.(fig.1) 3) put on sterile gloves.Open tray and place it on the wrapping paper.(fig.2) 4) cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.(fig.3) 5) lubricate the distal end of the catheter with water soluble lubricant packaged in the tray.(fig.4) 6) insert catheter into the urethral meatus, and advance it until the balloon enters the bladder and urine flows out through the catheter.Using a syringe packaged in the tray, infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.(fig.5) 7) pull catheter to seat the balloon at the level of the bladder neck and secure placement.8) keep the drainage bag below the bladder level without touching the floor.(fig.6) 9) secure drainage tube to bed sheet with clip to ensure that there is neither twist nor kink in the tube.(fig.7) 10) to deflate balloon and remove catheter, insert a luer tip (needleless) syringe in the inflation valve to allow the water drain spontaneously.After balloon deflation, withdraw the catheter while confirming that no resistance is encountered.Direction for use bard ez l ok sampling port 1) occlude drainage tubing a minimum of 10 cm below the sampling port by kinking the tubing until urine fills the tubing up to near (slightly above) the sampling port.2) swab surface of site with antiseptic wipe.3) using aseptic technique, position the needle less syringe (slip - tip type or luer lock type) in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port.Press the syringe and twist to lock the syringe onto the sampling port.(fig.8) 4) aspirate desired volume of urine.After sampling, detach the syringe.Ensure that the rubber stem of the sampling port has returned to its original position.5)unkink tubing.How to disconnect catheter from tubing catheter is pre connected to ez lok and the connecting part is covered with red seal (tamper evident seal).Remove the seal by grasping the tab at the end of the seal and puling along perforations, and then disconnect the catheter and the tubing using aseptic technique.(fig.9) 2.Precautions for use (1) when resistance is encountered in inserting catheter, stop the procedure and remove the catheter.(2) when deflating balloon, do not aspirate with a syringe.The inflation lumen for balloon deflation may be occluded by negative pressure, and as a result the catheter cannot be removed.(3) no substance except sterile water should be used to inflate the balloon.If contrast medium is used, balloon may burst.If normal saline is used, crystallized salt may occlude the inflation lumen to prevent deflation of the balloon.If air is used, air may escape to cause inadvertent deflation of the balloon so that the catheter may come out prematurely.(4 do not wipe catheter surface with organic solvents such as alcohol.(5 do does not aspirate urine through drainage funnel wall.(6 since movement of the body, etc.May twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.(7 when urinary flow cannot be noted, confirm that the catheter is neither occluded nor broken.(8 avoid force on the connecting parts as they may be accidentally disconnected due to the weight of the drainage bag etc.And may cause urine spill.(9) do not pull or twist the outlet tube.Also, do not squeeze the drainage bag.The joint of the drainage bag and the outlet tube may be damaged and urine leakage may occur.(10) when disposing of urine, observe the 1) remove the outlet tube from the housing of the urine drainage bag.2) lift the green lever to open with holding the outlet tube.Be careful not to pull the outlet tube when lifting the green lever.3) when disposal of urine is completed, close the green lever and put the outlet tube into the housing.11) when using statlock foley, observe the following.1) do not use the statlock device where loss of adherence could occur, such as with a confused patient, unattended access device, diaphoretic or nonadherent skin.2) minimize catheter manipulation during statlock stabilization device application and removal.3) do not use the statlock device for patients showing allergic reaction to tape or adhesive.4) conduct skin assessment prior to application and repeat daily per facility protocol.5) the statlock device should be assessed daily and changed when clinically, indicated, at least every seven days.6) after placing the statlock device, allow to dry completely (10 15 seconds) due to alcohol included in skin protectant.7) use alcohol pads when removal.Do not pull or force pad to remove.Precautions 1.Precautions for use (exercise caution when using the device in the following patients) 1) exercise caution when using the device in patients with high urinary calcium levels as encrustation on the balloon surface, catheter occlusion or damage may occur.2.Important precautions 1) when catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, defect, etc.Before inserting a new catheter.2) when any part of the balloon and/or the catheter is missing, consider removing them using a cystoscope.3) when it is difficult to remove catheter by deflating the balloon, take appropriate measures according to the section troubleshooting.Troubleshooting when it is difficult to remove catheter by deflating the balloon (expressed as removal difficult case hereinafter), take appropriate measures according to the following procedures.The following two methods are available for removal difficult cases.A.Non rupture method (sterile water is withdrawn without bursting the balloon.) b.Balloon rupture method with balloon rupture method, fragments of the ruptured balloon may remain in the bladder.Therefore, try non rupture method first.3.Malfunction and adverse events 3.Malfunction and adverse events 1)malfunction -catheter kinking, damage, rupture -difficulty or failure to remove the device -occlusion of catheter inner lumens -encrustation -accidental removal of the device due to leakage of sterile water or balloon rupture -device damage due to inappropriate use -failure to measure temperature -improper temperature indication 2) adverse events -urinary tract infection -hemorrhage, hematuria -allergy reaction to the device -calculus formation -edema -pain -discomfort -injury of bladder or urethral -urethritis, urinary incontinence -retained balloon fragments storage metho d and expiration date 1.Storage store in a dry, cool place away from heat, moisture, and direct sunlight.2.Expiration date indicated on the direct package and the outer box.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the foley catheter on the day after the operation, had no urine in the bag and when checked, the catheter was no longer falling out.When the catheter was checked, the balloon part was missing.A 2-way catheter was then reinserted.Since there was no pre-test when the catheter was inserted, it was not possible to do it from the beginning.Since the patient had surgery on the bladder and had just been performed, a cystoscope was inserted to confirm the residual presence of the balloon.Per follow up information received via ibc on (b)(6)2025, the fixed water was 10 ml and there was no traction, cate jelly was used.Checked with the doctor who inserted it, the procedure was carried out as usual and the patient inserted it to the end, inserted 10 cc of fixation water, then withdrew it smoothly and considered it finished because felt it had stopped.There was no discomfort.The reinserted balun was removed on 21:21.Subsequent self-urination was uneventful, and no foreign body ejection has been observed.The patient is in good general condition and will be discharged home.Per additional information received via email on (b)(6)2025, it was reported that they had been informed that the missing balloon had been removed from the body and was received from (b)(6) hospital.
Additional Manufacturer Narrative
The reported event was confirmed- cause unknown.The reported failure was able to be reproduced.Visual inspection noted irregular burst with missing pieces and a part of sac body was not returned.A potential root cause for this failure could be user related (example: contact with sharp object)/ exposure to petrolatum based products/ mechanical failure/ operator error.A potential root cause for this failure mode could be low latex viscosity, short latex dwell time, latex dip speed out too slow causing thin sac.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: warnings: 1.Method for use: (1) do not inflate the balloon in the urethra.The urethra may be injured.(2) do not pull the catheter hard.The bladder/urethra may be injured.2.Applicable patients: patients with delirium who might pull out catheter [when patient tugs at catheter unconsciously the bladder and urethra may be contraindications.1.Method for use: (1) do not reuse.(2) do not resterilize.(3) this device contains 10 percentage povidone iodine.For patients with past history of allergic hypersensitivity to povidone iodine or iodine, consider using alternative disinfectants.(4) be careful that the catheter is not exposed to ointments, contrast medium or oil based lubricants (including vegetable oi ls such as olive oil, mineral oils such as white petrolatum and animal oils).They may damage the device and may burst balloon.(5) do not hold the device with forceps, etc.Avoid contact with any blades or sharp edged instruments.Catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.2.Applicable patients: (1) patients who are or have been allergic to natural rubber latex.(2) patients with known allergy to silver coated catheter shape, configuration and principles.Bard i.C.Silver foley tray b consists of a balloon catheter, urine collecting bag for closed drainage system, syringe prefilled with sterile water, water soluble lubricant, antiseptic solution, tweezers, waterproof sheet, gauze pads, cotton balls, vinyl gloves and statlock foley there are several types of closed drainage bags.The bag and statlock foley included in the tray will depend on the product.Material: balloon catheter: natural rubber latex; silver coating intended use & effect efficacy.The device is a tray kit product that is used for the purpose of urinary drainage and measurement of core body temperature.It combines a balloon catheter with temperature sensing designed to be placed in the bladder, and a urinary drainage bag.Directions for use: 1.Method of use: the device is intended for single use only and is not reusable.2.Precautions for use: 1) to secure a sterile field for the procedure, spread a clean wrapping paper.2) place waterproof sheet beneath patients buttocks.(fig.1).3) put on sterile gloves.Open tray and place it on the wrapping paper.(fig.2).4) cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.(fig.3).5) lubricate the distal end of the catheter with water soluble lubricant packaged in the tray.(fig.4).6) insert catheter into the urethral meatus, and advance it until the balloon enters the bladder and urine flows out through the catheter.Using a syringe packaged in the tray, infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.(fig.5).7) pull catheter to seat the balloon at the level of the bladder neck and secure placement.8) keep the drainage bag below the bladder level without touching the floor.(fig.6).9) secure drainage tube to bed sheet with clip to ensure that there is neither twist nor kink in the tube.(fig.7).10) to deflate balloon and remove catheter, insert a luer tip (needleless) syringe in the inflation valve to allow the water drain spontaneously.After balloon deflation, withdraw the catheter while confirming that no resistance is encountered.Direction for use bard ez l ok sampling port: 1) occlude drainage tubing a minimum of 10 cm below the sampling port by kinking the tubing until urine fills the tubing up to near (slightly above) the sampling port.2) swab surface of site with antiseptic wipe.3) using aseptic technique, position the needle less syringe (slip - tip type or luer lock type) in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port.Press the syringe and twist to lock the syringe onto the sampling port.(fig.8).4) aspirate desired volume of urine.After sampling, detach the syringe.Ensure that the rubber stem of the sampling port has returned to its original position.5)unkink tubing.How to disconnect catheter from tubing: catheter is pre connected to ez lok and the connecting part is covered with red seal (tamper evident seal).Remove the seal by grasping the tab at the end of the seal and puling along perforations, and then disconnect the catheter and the tubing using aseptic technique.(fig.9).2.Precautions for use: (1) when resistance is encountered in inserting catheter, stop the procedure and remove the catheter.(2) when deflating balloon, do not aspirate with a syringe.The inflation lumen for balloon deflation may be occluded by negative pressure, and as a result the catheter cannot be removed.(3) no substance except sterile water should be used to inflate the balloon.If contrast medium is used, balloon may burst.If normal saline is used, crystallized salt may occlude the inflation lumen to prevent deflation of the balloon.If air is used, air may escape to cause inadvertent deflation of the balloon so that the catheter may come out prematurely.(4 do not wipe catheter surface with organic solvents such as alcohol.(5 do does not aspirate urine through drainage funnel wall.(6 since movement of the body, etc.May twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.(7 when urinary flow cannot be noted, confirm that the catheter is neither occluded nor broken.(8 avoid force on the connecting parts as they may be accidentally disconnected due to the weight of the drainage bag etc.And may cause urine spill.(9) do not pull or twist the outlet tube.Also, do not squeeze the drainage bag.The joint of the drainage bag and the outlet tube may be damaged and urine leakage may occur.(10) when disposing of urine, observe the: 1) remove the outlet tube from the housing of the urine drainage bag.2) lift the green lever to open with holding the outlet tube.Be careful not to pull the outlet tube when lifting the green lever.3) when disposal of urine is completed, close the green lever and put the outlet tube into the housing.11) when using statlock foley, observe the following.1) do not use the statlock device where loss of adherence could occur, such as with a confused patient, unattended access device, diaphoretic or nonadherent skin.2) minimize catheter manipulation during statlock stabilization device application and removal.3) do not use the statlock device for patients showing allergic reaction to tape or adhesive.4) conduct skin assessment prior to application and repeat daily per facility protocol.5) the statlock device should be assessed daily and changed when clinically, indicated, at least every seven days.6) after placing the statlock device, allow to dry completely (10 15 seconds) due to alcohol included in skin protectant.7) use alcohol pads when removal.Do not pull or force pad to remove.Precautions: 1.Precautions for use (exercise caution when using the device in the following patients) 1) exercise caution when using the device in patients with high urinary calcium levels as encrustation on the balloon surface, catheter occlusion or damage may occur.2.Important precautions: 1) when catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, defect, etc.Before inserting a new catheter.2) when any part of the balloon and/or the catheter is missing, consider removing them using a cystoscope.3) when it is difficult to remove catheter by deflating the balloon, take appropriate measures according to the section troubleshooting.Troubleshooting: when it is difficult to remove catheter by deflating the balloon (expressed as removal difficult case hereinafter), take appropriate measures according to the following procedures.The following two methods are available for removal difficult cases.A.Non rupture method (sterile water is withdrawn without bursting the balloon.) b.Balloon rupture method with balloon rupture method, fragments of the ruptured balloon may remain in the bladder.Therefore, try non-rupture method first.3.Malfunction and adverse events 1) malfunction: -catheter kinking, damage, rupture.-difficulty or failure to remove the device.-occlusion of catheter inner lumens.-encrustation.-accidental removal of the device due to leakage of sterile water or balloon rupture.-device damage due to inappropriate use.-failure to measure temperature.-improper temperature indication.2) adverse events: -urinary tract infection.-hemorrhage, hematuria.-allergy reaction to the device.-calculus formation.-edema.-pain.-discomfort.-injury of bladder or urethral.-urethritis, urinary incontinence.-retained balloon fragments.Storage metho d and expiration date.1.Storage: store in a dry, cool place away from heat, moisture, and direct sunlight.2.Expiration date: indicated on the direct package and the outer box.Correction: e this report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the foley catheter on the day after the operation, had no urine in the bag and when checked, the catheter was no longer falling out.When the catheter was checked, the balloon part was missing.A 2-way catheter was then reinserted.Since there was no pre-test when the catheter was inserted, it was not possible to do it from the beginning.Since the patient had surgery on the bladder and had just been performed, a cystoscope was inserted to confirm the residual presence of the balloon.Per follow up information received via ibc on 21jan2025, the fixed water was 10 ml and there was no traction, cate jelly was used.Checked with the doctor who inserted it, the procedure was carried out as usual and the patient inserted it to the end, inserted 10 cc of fixation water, then withdrew it smoothly and considered it finished because felt it had stopped.There was no discomfort.The reinserted balun was removed on 21:21.Subsequent self-urination was uneventful, and no foreign body ejection has been observed.The patient is in good general condition and will be discharged home.Per additional information received via email on 07mar2025, it was reported that they had been informed that the missing balloon had been removed from the body and was received from (b)(6) hospital.